# SDR EPUA20140911001

- Difficulty date: September 11, 2014
- Submitted: September 17, 2014
- Operation: Air carrier
- Aircraft: N44AC
- Make and model: Piper PA-31-350
- Aircraft serial: 318052147
- Aircraft time: 16,229 hours
- Engine: Lyc TIO540J2BD
- Engine time: 402 hours
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Valve
- Part number: 73938
- Condition: Failed
- Location: Nr 1 Cylinder
- Part time: 402 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: R, F
- Precautionary procedure: E, A

## Discrepancy

DURING FLIGHT,  THE LT ENGINE BEGAN TO HAVE PROBLEMS, THE PILOT SHUTDOWN THE ENGINE & SECURED FOR OPERATION ON SINGLE ENGINE.  ACFT LANDED UNEVENTFULLY.  ON INVESTIGATION, DETERMINED THAT THE NR 1 CYLINDER  INTAKE VALVE BROKE  AND PUT A HOLE IN THE NR 1 CYLINDER PISTON.
